Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 28, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Mar 4, 2010, 2:08 PM EST for 6 counties in Florida. It took effect at Mar 5, 2010, 11:00 AM EST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 4, 2010, 2:08 PM EST (19:08 UTC)
- In effect from
- Mar 5, 2010, 11:00 AM EST
- Expired
- Mar 5, 2010, 7:00 PM EST
- In force
- 8 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Okeechobee County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 67 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278 WWUS82 KMLB 041908 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 208 PM EST THU MAR 4 2010 FLZ041-044>047-053-054-058-059-064-141-144-147-051100- /O.UPG.KMLB.FW.A.0023.100305T1700Z-100305T2300Z/ /O.NEW.KMLB.FW.W.0028.100305T1600Z-100305T2300Z/ /O.CON.KMLB.FW.W.0027.000000T0000Z-100304T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 208 PM EST THU MAR 4 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST FRIDAY... LONG DURATION LOW RH VALUES EXPECTED THROUGH THIS AFTERNOON WITH GUSTY WEST-NORTHWEST 20 FOOT WINDS. WINDS WILL DECREASE ON FRIDAY. HOWEVER...LONG DURATION LOW RH VALUES WILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ SEDLOCK
2 follow-up statements
681 WWUS82 KMLB 050833 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 333 AM EST FRI MAR 5 2010 FLZ041-044>046-053-058-141-144-052045- /O.NEW.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/ /O.EXT.KMLB.FW.W.0028.100305T1600Z-100306T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-OKEECHOBEE- COASTAL VOLUSIA-SOUTHERN LAKE- 333 AM EST FRI MAR 5 2010 ...RED FLAG WARNING IN EFFECT TODAY FROM LATE THIS MORNING THROUGH SUNSET... ...FIRE WEATHER WATCH IN EFFECT FROM LATE SATURDAY MORNING THROUGH SATURDAY SUNSET... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH TO BE IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON. A RED FLAG WARNING IS ALREADY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. ALTHOUGH WINDS WILL BE DECREASING SOMEWHAT TODAY...LONG DURATION LOW RH VALUES WILL STILL BE LIKELY. CRITICALLY LOW RH VALUES ARE ALSO FORECAST AGAIN FOR SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ047-054-059-064-147-052045- /O.EXT.KMLB.FW.W.0028.100305T1600Z-100306T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- 333 AM EST FRI MAR 5 2010 ...RED FLAG WARNING IN EFFECT TODAY FROM LATE THIS MORNING THROUGH SUNSET... A RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 7 PM EST THIS EVENING. ALTHOUGH WINDS WILL BE DECREASING SOMEWHAT TODAY...LONG DURATION LOW RH VALUES WILL STILL BE LIKELY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ DWS
141 WWUS82 KMLB 051921 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 221 PM EST FRI MAR 5 2010 FLZ041-044>046-053-144-060000- /O.UPG.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/ /O.NEW.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ /O.NEW.KMLB.FW.A.0025.100307T1700Z-100307T2300Z/ /O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 221 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... ...FIRE WEATHER WATCH IN EFFECT SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR SUNDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. A FIRE WEATHER WATCH IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE FORECAST TO OCCUR IN THE NEXT 24 TO 96 HOURS. PLEASE MONITOR UPCOMING FORECASTS FOR THE LATEST FIRE WEATHER INFORMATION. && $$ FLZ058-141-060000- /O.UPG.KMLB.FW.A.0024.100306T1600Z-100306T2300Z/ /O.NEW.KMLB.FW.W.0029.100306T1600Z-100306T2300Z/ /O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/ OKEECHOBEE-COASTAL VOLUSIA- 221 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...IN EFFECT FROM 11 AM TO 6 PM EST SATURDAY. A RED FLAG WARNING ALSO REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ FLZ047-054-059-064-147-060000- /O.CON.KMLB.FW.W.0028.000000T0000Z-100306T0000Z/ SOUTHERN BREVARD-INDIAN RIVER-ST. LUCIE-MARTIN-NORTHERN BREVARD- 221 PM EST FRI MAR 5 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ DVD/KELLY
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Mar 4, 9:25 AM EST, 4 hours 43 minutes earlier.
Area forecast discussion, Mar 4, 9:25 AM EST, 4 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
925 AM EST THU MAR 4 2010
.DISCUSSION...
CURRENT-TODAY...COOL DRY HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS
THE GULF COAST STATES AND TOWARD THE FLORIDA PENINSULA THROUGH THE
DAY. WILL MAINTAIN OUR BRISK WEST-NORTHWEST WINDS TODAY 15-20 MPH IN
MOST PLACES WITH OCCASIONAL HIGHER GUSTS. SKIES WILL BE SUNNY AND
CONDITIONS DRY WITH TEMPERATURES ONLY TOPPING OUT IN THE UPPER 50S
TO LOWER 60S...STAYING WELL BELOW CLIMO.
TONIGHT...(PREVIOUS)...DUSK WILL BRING DECREASED WINDS AND RAPIDLY
FALLING TEMPERATURES...WINDS WILL BE LIGHT TO NEAR CALM...LEADING TO
DEVELOPMENT OF PATCHY FROST OVER CENTRAL FLORIDA SOUTH TO LAKE
OKEECHOBEE AND INTERIOR MARTIN AND SAINT LUCIE COUNTIES.
TRADITIONALLY COLDER LOCATIONS WILL FLIRT WITH FREEZING CONDITIONS.
&&
.AVIATION...VFR CONDITIONS WITH OCNL SFC WND G25KT OUT OF THE
WEST-NORTHWEST.
&&
.MARINE...TODAY/TONIGHT...WNW WINDS STILL 20-25 KTS & GUSTY OFFSHORE
THIS MORNING...BUT THE FORECAST MODELS CALL FOR THE PGRAD TO RELAX A
BIT THIS AFTN WITH SPEEDS FALLING 15-20 KTS LATE IN THE FIRST
PERIOD. CURRENT SCA FOR OFFSHORE CONTINUES UNTIL 21Z (4PM) AND WILL
CONTINUE TO CARRY CAUTIONARY STATEMENTS NEAR SHORE. SEAS 6-8 FT WELL
AWAY FROM THE COAST AND OVER THE GULF STREAM. IF ABLE TO
DIS-CONTINUE SCA OFFSHORE AT AFTN ISSUANCE OF THE CWF...THERE WILL
STILL LIKELY BE CAUTIONARY STATEMENTS NECESSARY FOR OVERNIGHT.
&&
.FIRE WEATHER...(PREVIOUS)...VERY LOW RH CONDITIONS FOR 4 TO 6 HOURS
THIS AFTERNOON WITH LOW DEWPOINTS WELL SOUTH INTO THE REGION.
NORTHWEST 20 FT WINDS WILL AVERAGE NEAR 15 MPH. THIS IS THE FIRST OF
SUCCESSIVE DAYS WHERE RED FLAG WARNINGS WILL BE LIKELY FOR A PORTION
IF NOT ALL OF THE AREA.
&&
.CLIMATE...
RECORD LOWS NEXT THREE MORNINGS...
3/4/10 3/5/10 3/6/10
DAB 28 (1980) 36 (2002,1930) 32 (1962)
MCO 33 (1980) 38 (2002) 33 (1962)
MLB 35 (1980) 36 (1960) 35 (1962)
VRB 28 (1980) 37 (1999) 38 (1962)
MONTHLY FEBRUARY AND WINTER SEASON (DEC-FEB) SUMMARIES FOR EAST
CENTRAL FL WERE SENT OUT AS A PUBLIC INFORMATION STATEMENTS THIS
MORNING.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 6 PM EST THIS
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FRIDAY AFTERNOON FOR COASTAL VOLUSIA-INDIAN
RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-
SOUTHERN LAKE-ST. LUCIE.
AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR WATERS
FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60
NM OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20
TO 60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE
TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
SEDLOCK/KELLYHazardous weather outlook, Mar 4, 8:22 AM EST, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MELBOURNE FL 822 AM EST THU MAR 4 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 822 AM EST THU MAR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...EXCESSIVE COLD IMPACT... COLD HIGH PRESSURE BUILDING INTO THE SOUTHEAST STATES WILL LEAD TO ANOTHER NIGHT OF COLD WEATHER. TEMPERATURES ARE FORECAST TO FALL FROM THE MID 30S TO NEAR FREEZING OVER A LARGE AREA STRETCHING FROM LAKE AND VOLUSIA COUNTY SOUTH TO LAKE OKEECHOBEE AS WELL AS INLAND LOCATIONS ALONG THE TREASURE COAST. LIGHT TO CALM WINDS OVERNIGHT WILL LEAD TO PATCHY FROST BY DAYBREAK FRIDAY MORNING ACROSS EAST CENTRAL FLORIDA. ...WIND AND SEA IMPACT... GUSTY WINDS THIS MORNING AND EARLY AFTERNOON...ESPECIALLY OVER THE ATLANTIC WATERS BEYOND THE IMMEDIATE COAST WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. ...FIRE WEATHER IMPACT... CRITICALLY LOW RELATIVE HUMIDITY VALUES WILL BE PRESENT ACROSS EAST CENTRAL FLORIDA THIS AFTERNOON. LOW HUMIDITY COMBINED WITH WINDS OF 15 MPH WILL PRODUCE A MODERATE THREAT OF WILDFIRE SPREAD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY SHOW POTENTIAL FOR DEVELOPMENT OF CRITICALLY DRY CONDITIONS DURING THE AFTERNOON HOURS. FIRE WEATHER SENSITIVITY WILL BE HEIGHTENED DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. PENDERGRAST/SEDLOCK
Nearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.